Drought, Roseau
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Roseau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.775, -95.811 (the zone’s center; the record gives no point)
S. Drought Monitor).
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Low amounts of precipitation over the course of March 2007 kept many counties across northwest and west central Minnesota in a D2 (severe) or D3 (extreme) drought designation (per the U.S. Drought Monitor). Although there were three distinct precipitation events in March (early, mid, and late month), this was not enough moisture to end the drought designation placed on most counties. Roseau, Lake of the Woods, North and South Beltrami, North Clearwater, and Hubbard counties remained in the D3 designation all month. East Marshall, Pennington, South Clearwater, and Wadena counties began the month in a D3 designation, and then dropped down to a D2 designation on March 6th, where they remained through the rest of the month. Red Lake, East Polk, Mahnomen, and East Becker counties remained in a D2 designation all month. Kittson and West Marshall counties began the month in a D2 designation, but were dropped from the D2 designation on March 6.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Feb 28, 8:45 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
845 PM CST WED FEB 28 2007
.CURRENT OBSERVATIONAL OVERVIEW...
02Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER EASTERN KANSAS WITH
ASSOCIATED INVERTED TROUGH AXIS INTO THE WESTERN DAKOTAS. IN ADVANCE
OF TROUGH STRONG SURFACE/850MB WARM ADVECTION WAS EVIDENT OVER CWFA.
LATEST WATER VAPOR IMAGERY SHOWED NEGATIVELY TILTED 500MB TROUGH OVER
NE MT/NW ND BORDER. STRONGEST UPPER LEVEL JET ENERGY WAS NOTED ACROSS
SOUTHERN STREAM FROM SOUTHERN CA INTO THE TEXAS PANHANDLE.
.FORECAST DETAILS...
BASED ON LATEST RADAR TRENDS/RUC ANALYSIS EXPECT WARM ADVECTION AIDED
SNOWS TO CONTINUE OVERNIGHT ESPECIALLY FROM THE RED RIVER VALLEY WEST.
LATEST SPOTTER REPORTS INDICATED HEAVIEST SNOWS SO FAR TODAY HAVE FALLEN
ACROSS SARGENT...BARNES AND RANSOM COUNTIES WHERE AMOUNTS OF UP TO 8
INCHES HAVE BEEN REPORTED IN THE TOWN OF FORT RANSOM. CURRENT INHERITED
ZONES PRETTY MUCH BACK UP HEADLINES WELL THUS WILL NOT DEVIATE FROM
EARLIER THINKING. WILL SEND OUT UPDATED WSW TO PROJECT WHERE HEAVIEST
SNOWS WILL OCCUR OVERNIGHT AND A PNS FOR LATEST SNOWFALL REPORTS.
&&
.AVIATION...CONDITIONS WILL LOWER INTO THE IFR/LIFR RANGE LATER
THIS EVENING. SNOW...HEAVY AT TIMES WILL REDUCE VISIBILITIES TO
LESS THAN ONE MILE AT TIMES TONIGHT THROUGH FRIDAY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR MNZ001>003-029-
030-040.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR MNZ004-007-008-013>017-022>024-027-028-031-032.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM CST FRIDAY
FOR MNZ005-006-009.
&&
BERG/DKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 630 AM CST WED FEB 28 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 630 AM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS ARE IN EFFECT FOR ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA THROUGH 6 PM FRIDAY. SNOW WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST TODAY AND CONTINUE OFF AND ON TONIGHT. TOTAL SNOW THROUGH TONIGHT WILL BE IN THE 4 TO 8 INCH RANGE. THE CAUSE OF THIS SNOW IS A STRONG UPPER LEVEL SYSTEM WHICH WILL MOVE ACROSS NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF SNOW WILL CONTINUE THURSDAY AND INTO FRIDAY WITH GUSTY NORTH WINDS DEVELOPING THURSDAY NIGHT INTO FRIDAY. ADDITIONAL SNOWFALL OF 4 TO 10 INCHES WILL OCCUR WITH SIGNIFICANT BLOWING AND DRIFTING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE IN OPEN COUNTRY. LOW PRESSURE WILL DEVELOP IN KANSAS AND MOVE INTO EASTERN IOWA AND THEN TO SOUTHWEST WISCONSIN ON FRIDAY. SNOW AND GUSTY NORTH WINDS WILL OCCUR ON THE NORTHWEST SIDE OF THE SYSTEM. SNOW WILL END FRIDAY NIGHT OR EARLY SATURDAY. NO HAZARDOUS WEATHER IS ANTICIPATED SUNDAY THROUGH TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... PLEASE CALL IN REPORTS OF SNOWFALL TO THE NATIONAL WEATHER SERVICE IN GRAND FORKS. RIDDLE
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20678, 20679, 20680, 20681, 20682, 20683, 20684, 20685, 20686, 20687, 20688, 20689, 20690, 20691, 20692, 20693.